Winter Storm, Ne Box Elder T X Ne/W Weber/Davis
- When
- April 18, 6:00 PM MST to April 19, 10:00 PM MST
- Where
- Ne Box Elder T X Ne/W Weber/Davis forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong, moist but mild Pacific storm parked over Utah fro a few days, bringing copious amounts of rain and mountain snow to the state. Rainfall was equally as impressive in the valleys, with numerous car accidents as a result of poor visibility and slippery roadways.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong, moist but mild Pacific storm parked over Utah fro a few days, bringing copious amounts of rain and mountain snow to the state. Snowfall totals (inches) were: Alta - 22, Timpanogos Divide - 20, Snowbird - 20, Farmington Canyon - 19, Sundance - 17, Ben Lomund Peak - 17, Snowbasin - 15, Oquirrh Mtns - 14, Tony Grove Lake - 13, Brighton and Monte Cristo - 12, Cedar Breaks and Brian Head - 9, Draper/Suncrest - 8, Spruces - 8, Trial Lake and Strawberry Reservoir - 7, Laketown - 3, and Cedar City - 2.Rainfall was equally as impressive in the valleys, with numerous car accidents as a result of poor visibility and slippery roadways. Rainfall totals (inches) were: Layton Bench -1.73, North Salt Lake Bench - 1.70, Alpine - 1.65, Farmington - 1.54, Val Verda - 1.49, Northeast Ogden, 1.48, South Ogden - 1.27, Centerville - 1.13, Hill AFB - 1.05, Salt Lake Avenues - 0.89 and North Holladay - 0.85.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 18, 3:30 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 PM MDT MON APR 18 2005 .SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SETTLE OVER THE GREAT BASIN TONIGHT. THIS LOW WILL REMAIN OVER THE BASIN THROUGH AT LEAST THURSDAY. && .DISCUSSION...COLD CORE UPPER LOW FORMING OVER THE WRN GREAT LATE THIS AFTERNOON WILL REMAIN A PLAYER OVER THE BASIN FOR AT LEAST THE NEXT 2-3 DAYS. THE BEST THREAT FOR PRECIP ACROSS UTAH WILL BE ON TUESDAY AS THE CENTER OF THE LOW SETTLES OVER ERN NV. THE LOW WILL BEGIN TO LIFT NORTH ON WEDNESDAY...SHIFTING THE BEST THREAT FOR PRECIP TO THE NRN HALF OF THE STATE. PRECIP WILL BEGIN TO WIND DOWN OVER ALL BUT THE EXTREME NORTH THURSDAY AS THE LOW MOVES INTO CNTRL ID/WRN MT. PERSISTENT BAND OF PRECIP TODAY HAS BEEN ALONG AND JUST BEHIND THE LEADING EDGE OF THE NEAR 700 MB BAROCLINIC ZONE. THIS BAND HAS BEEN AND WILL CONTINUE TO MOVE SLOWLY EASTWARD THIS EVENING. PRECIP HAS INTENSIFIED ALONG THIS BAND THE COUPLE OF HOURS AS THE MID-LEVEL COLD AIR CATCHES THE LOW-LEVEL BAROCLINIC ZONE. THE MID-LEVEL COLD AIR PROBABLY WONT ADVANCE MUCH FURTHER THIS EVENING AS THE UPPER LOW CLOSES OFF OVER NV OVERNIGHT. THE CLOSE PROXIMITY OF THE UPPER LOW...DEEP LAYER INSTABILITY...JET SUPPORT OVER SRN/ERN UT AND DECENT MOISTURE ALL SUGGEST THAT THE BEST AND MOST WIDESPREAD PRECIP EVENT WILL OCCUR TUESDAY THROUGH TUESDAY EVENING. STRONG CONVECTION A POSSIBILITY...ESPECIALLY ALONG THE NEAR 700 MB BAROCLINIC ZONES THROUGH S/CNTRL TO NE UT. WEDNESDAY MAY ALSO SEE ACTIVE CONVECTION...BUT MORE OVER NRN UT AS THE UPPER BEGINS TO DRIFT TO THE NORTH. LINGERING PRECIP OVER THE FAR NORTH ON THURSDAY AS THE UPPER LOW MOVES INTO CNTRL ID/WRN MT. A STABLE AND DRYING WESTERLY FLOW THURSDAY WILL BE FOLLOWED BY BUILDING HEIGHTS AND A DRY SW FLOW FRIDAY THROUGH SATURDAY NIGHT. THE DEEP UPPER LOW OVER THE ERN PACIFIC THAT PRODUCED THE DRY/WARM CONDITIONS OVER THE INTERIOR WEST WILL OPEN UP AND EJECT INLAND SUNDAY. THIS FEATURE IS PROGGED THE LONG RANGE GUIDANCE TO WEAKEN CONSIDERABLY AS IT MOVES THROUGH THE SRN/CNTRL BASIN EARLY IN THE WEEK. FOR NOW WILL KEEP THE LOW POPS IN THE DAY 7 FORECAST...WITH LOW EXPECTATION THAT THEY WILL GO ANY HIGHER IN THIS PATTERN. .AVIATION...STALLED FRONTAL BOUNDARY NEAR THE KSLC WILL PRODUCE MVFR AND OCCASIONAL IFR CONDITIONS IN LOWER CIGS. CONDITIONS SHOULD IMPROVE LATE TONIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. CONGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT MON APR 18 2005 IDZ024-025-UTZ001>010-015-017-WYZ021-191200- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION- CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA MOUNTAINS- 600 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF WESTERN AND NORTHERN UTAH...MOST MOUNTAINS IN UTAH...SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY A COLD FRONT WILL STALL OVER NORTH CENTRAL UTAH TODAY. SHOWERS WILL DEVELOP NORTH OF THIS BOUNDARY AND BECOME NUMEROUS LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY AN UPPER LEVEL LOW PRESSURE AREA WILL PRESS TOWARD WESTERN UTAH ON TUESDAY KEEPING SHOWERS AND SOME THUNDERSTORMS IN THE REGION. THIS COOL AND UNSETTLED WEATHER WILL LAST INTO WEDNESDAY. SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS LATE TODAY THROUGH WEDNESDAY. UTZ011>014-016-018>021-191200- CASTLE COUNTRY-GLEN CANYON RECREATION AREA/LAKE POWELL- HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTH CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WESTERN UINTA BASIN- 600 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTHERN UTAH VALLEYS AND THE HENRY MOUNTAINS. .DAY ONE... TODAY WINDY CONDITIONS WILL OCCUR TODAY AHEAD OF A COLD FRONT. SOUTHWEST TO WEST WINDS AT SPEEDS OF 20-30 MPH WILL BE COMMON WITH HIGHER GUSTS IN SOME AREAS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL CONTINUE TUESDAY IN SOUTHERN UTAH. THERE IS ALSO A THREAT FOR SHOWERS AND THUNDERSTORMS ON TUESDAY AND A SLIGHT CHANCE ON WEDNESDAY WHEN AN UPPER LEVEL LOW PRESSURE AREA SETTLES OVER UTAH. AOT
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446494, 5446495, 5446496, 5446497, 5446498.